Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 110, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2025, 2:37 PM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 8, 2025, 3:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:03 PM CDT, 34 minutes earlier. Its key messages:
- Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line.
- Large hail and damaging wind gusts will be the primary hazards.
- Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms.
Area forecast discussion, Jun 8, 2:03 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 203 PM CDT Sun Jun 8 2025 .KEY MESSAGES... - Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line. - Large hail and damaging wind gusts will be the primary hazards. - Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms. && .DISCUSSION... Issued at 200 PM CDT Sun Jun 8 2025 Early this afternoon, a cold front is moving through the forecast area as of 1pm is extending from Macon to Olathe. Our ahead of this front a very unstable environment with a reservoir of CAPE values range from 2000-3000J/Kg. Coupled with 40-50kts of effective shear and fairly steep low-level lapse rates between 7.0-7.5 provide an ample environment for severe storms capable of large hail, and damaging winds. These storms will be efficient with PWATs between 1.25-1.50" however, the front should be progressive enough to preclude any more than very localized flooding. This front will continue to progress southeastward through the late afternoon into this evening before finally exiting the CWA late this evening. in addition, some post frontal showers and thunderstorms will be possible however this will not be severe. A surface ridge of high pressure will build into the area tonight allowing condition to dry and clear out. This will allow temperatures to drop into the 50s tonight. Tomorrow, the upper level trough digging through the Upper Midwest which was the catalyst for driving the cold front through the area today will continue to dig into the Great Lake region. This will force a reinforcing cold front through the area holding highs in the 70s. Monday night, another surface ridge of high pressure will build into the area which will remain in control through Tuesday night. This will keep conditions tranquil. Height rises on Tuesday will allow highs to warm to near normal in the low to mid 80s. Temperatures will further warm on Wednesday as shortwave ridging builds over the area in response to a mid-level trough moving into the southern Plains. This coupled with modest WAA will push highs into the mid 80s to near 90. Conditions become active again late in the week as the upper level trough, in the form of a closed low, over the southern Plains slowly moves northeastward toward the local area. This will allow showers and thunderstorms to overspread the area Thursday holding highs in the mid 80s. Severe weather is not anticipated at this time. Shower and thunderstorm chances will continue Thursday night into Friday as the closed low remains over the area before finally becoming an open wave and shifting east on Friday. Long-wave, low amplitude ridging will reside over the central CONUS by next weekend. However, several upper level shortwaves rounding the ridge will continue to bring unsettled weather to the area through the weekend. The unsettled Friday through Sunday will hold highs in the low to mid 80s through the period. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1229 PM CDT Sun Jun 8 2025 VFR conds are expected to prevail thru the TAF pd but there is the chc for scattered showers and isolated thunderstorms at the terminals (except KSTJ) btn 20Z-23Z however no cig/vis restrictions are expected. Otrw...expect sct-bkn mid lvl clouds thru the pd. A cold front has made its way thru the terminals veering winds to the north btn 10-15kts with ocnl gusts btn 20-25kts. Winds will subside and become lgt and vrb aft 01Z and will remain lgt and vrb thru 14Z-15Z when winds will again increase out of the WNW-NW to 10-15kts with gusts to 20-25kts. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0504 AM CDT Sun Jun 08 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091004- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0504 AM CDT Sun Jun 08 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:02 PM CDT | Special Weather Statement | EAX | Cooper | 28 min |
| Jun 8, 3:12 PM CDT | Special Weather Statement | EAX | Henry | 33 min |
| Jun 8, 3:18 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 42 min |
| Jun 8, 3:48 PM CDT | Special Weather Statement | EAX | Cooper | 27 min |
| Jun 8, 3:55 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 28 min |
| Jun 8, 5:40 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jun 8, 5:46 PM CDT | Special Weather Statement | EAX | Bates | 29 min |
| Jun 8, 5:56 PM CDT | Special Weather Statement | EAX | Pettis | 34 min |
| Jun 8, 5:58 PM CDT | Special Weather Statement | EAX | Bates | 32 min |
| Jun 8, 6:06 PM CDT | Special Weather Statement | EAX | Pettis | 24 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | EAX | Henry | 37 min |
| Jun 8, 6:11 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 20 min |
| Jun 8, 6:29 PM CDT | Special Weather Statement | EAX | Cass | 31 min |
| Jun 8, 6:49 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
| Jun 8, 6:52 PM CDT | Special Weather Statement | EAX | Henry | 23 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.